Alert archive / Texas / River Flood Warnings in 2021
River Flood Warning 17, NWS Fort Worth, TX
NWS Fort Worth, TX issued this river flood warning at Apr 23, 2021, 3:42 PM CDT for Dallas County, Texas. It took effect at Apr 23, 2021, 5:48 PM CDT. It was in force for 12 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 23, 2021, 3:42 PM CDT (20:42 UTC)
- In effect from
- Apr 23, 2021, 5:48 PM CDT
- Expired
- Apr 24, 2021, 6:08 AM CDT
- In force
- 12 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Dallas County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 61 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point White Rock Creek at Dallas (DWRT2). The gauge peaked at 85.58 ft at Apr 23, 2021, 4:00 PM CDT.
- Action stage
- 78 ft
- Minor stage
- 84 ft
- Moderate stage
- 88 ft
- Major stage
- 90 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08057200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
196
WGUS44 KFWD 232042
FLWFWD
URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Fort Worth TX
342 PM CDT Fri Apr 23 2021
...The National Weather Service in Fort Worth TX has issued a Flood
Warning for the following rivers in Texas...
White Rock Creek Near White Rock Creek At Greenville Ave
affecting Dallas County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Caution is urged when walking near river banks.
&&
Additional information is available at www.weather.gov/fwd.
TXC113-241115-
/O.NEW.KFWD.FL.W.0017.210423T2248Z-210424T1108Z/
/DWRT2.1.ER.210423T2248Z.210423T2300Z.210423T2307Z.NO/
342 PM CDT Fri Apr 23 2021
The National Weather Service in Fort Worth has issued a
* Flood Warning for
the White Rock Creek Near White Rock Creek At Greenville Ave.
* Until Saturday morning.
* At 3:15 PM CDT Friday the stage was 80.4 feet.
* Flood stage is 84.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late
this afternoon to a crest of 84.3 feet this evening. It will then
fall below flood stage this evening.
* Impact...At 84.0 feet, Minor flooding will occur near the creek.
Bike paths downstream of the gauge will be flooded. Water
approaches ball fields at Emmett Conrad High School.
&&
LAT...LON 3293 9682 3295 9676 3285 9669 3279 9669
3279 9677 3285 9677
$$
BainWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at Apr 23, 1:52 PM CDT, 1 hour 50 minutes earlier.
Area forecast discussion, Apr 23, 1:52 PM CDT, 1 hour 50 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 152 PM CDT Fri Apr 23 2021 ...New Long Term... .SHORT TERM... /Issued 1258 PM CDT Fri Apr 23 2021/ /Through Saturday/ Showers and thunderstorms have begun to develop west of I-35 as large-scale lift overspreads the area. Destabilization will continue over the next hour or two, with showers and thunderstorms increasing in both coverage and intensity near and just west of the I-35 corridor. Severe thunderstorms are likely across much of the area this afternoon and evening, with large hail, damaging winds, and a few tornadoes all possible. The tornado threat will need to be monitored closely throughout the afternoon and evening, as wind speeds increase and become more southeasterly in response to an approaching surface low. Confidence has increased in a secondary line of storms developing along the cold front in southern Oklahoma early tonight. This line of storms will likely move southeastward, impacting areas near and along the Red River after midnight. Damaging winds will be the primary concern with this activity. Confidence is a bit lower in the southward extent of the line of storms. However, we will continue to closely monitor trends and adjust PoPs as needed. In addition to the severe weather threat, heavy rain will be a concern along and east of I-35. The lack of significant rainfall should abate any major flooding concerns. However, training storms could result in a flood threat, especially for areas prone to flash flooding. Storms should come to an end early Saturday morning as the upper trough and attendant surface low continue east. Despite the cold front, mostly sunny skies will result in slightly warmer temperatures on Saturday with highs in the 70s. Barnes && .LONG TERM... /NEW/ /Sunday onward/ The long-term forecast period will begin with an upper-level ridge axis across the central CONUS, and an upper-level trough moving into the western CONUS by Monday. As this trough digs into the West, surface cyclogenesis will take place along the lee of the Central Rockies. The combination of subsidence from the ridge aloft and southerly low-level flow in response to the cyclogenesis across CO/WY will lead to warm temperatures on Monday. Maximum temperatures on Monday will rise into the mid to upper 80s for much of North and Central Texas, with a few spots near and west of U.S. Highway 281 forecast to approach 90 F. Despite the warm and breezy conditions, relative humidity should stay near or above 30 percent for most locations, keeping the fire weather threat low. By Tuesday, the upper-level trough axis will move further east into the Rocky Mountains, deepening the surface low over eastern CO. To the south of this low, a dryline will sharpen across West Texas with dewpoints in the warm sector forecast to increase well into the 60s. Strong ascent from the approaching upper-level trough, large instability within a robust low-level warm-air advection regime, and strong wind shear from a 120+ KT jet streak will support a risk for severe thunderstorms. While there remain some timing differences between major global models (with the GFS being faster/earlier and the ECMWF being slower/later), we feel confident at this time that a potential for a severe weather episode is likely to exist somewhere in the Southern Plains by late Tuesday and into Tuesday night. For Wednesday and beyond, the forecast will be highly dependent upon how quickly the upper-level trough exits our region. The slower ECMWF solution would lead to higher precipitation chances continuing into Wednesday as well as cooler temperatures. The GFS solution on the other hand would lead to decreasing precipitation chances on Wednesday. Regardless, it does appear that by the end of the week, precipitation chances should end and a return to normal to above normal temperatures can be expected as upper-level riding builds back in across the western CONUS. Godwin && .AVIATION... /Issued 1258 PM CDT Fri Apr 23 2021/ /18Z TAFs/ MVFR/IFR ceilings will continue across all terminals this afternoon. Showers and thunderstorms have begun to develop near and west of the I-35 corridor. An increase in thunderstorm coverage and intensity is expected within the next hour or two. Hail and strong convective winds will be a concern this afternoon through early evening. Convective activity should exit to the east this evening, but a secondary line of storms is expected to develop in southern Oklahoma tonight. Confidence is low in the southward extent of these storms, but VCTS has been included in the Metroplex TAFs for now. All storms should exit to the east by 08Z or so as a cold front pushes through the area. North/northwest winds are expected behind the front, with gusty conditions likely by early Saturday morning. A few hours of MVFR ceilings will be possible at D10 terminals Saturday morning. However, VFR should return by midday. Barnes && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 57 76 54 83 62 / 40 0 0 0 0 Waco 54 76 51 84 59 / 40 0 0 0 0 Paris 56 72 51 78 58 / 100 5 0 0 0 Denton 54 74 49 81 59 / 40 0 0 0 0 McKinney 57 73 51 80 60 / 60 0 0 0 0 Dallas 59 76 56 84 64 / 40 0 0 0 0 Terrell 57 74 51 80 59 / 70 0 0 0 0 Corsicana 58 76 54 82 59 / 70 0 0 0 0 Temple 54 78 51 84 59 / 30 0 0 0 0 Mineral Wells 54 75 49 85 60 / 10 0 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Apr 23, 1:53 PM CDT, 1 hour 49 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 153 PM CDT Fri Apr 23 2021 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-241200- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 153 PM CDT Fri Apr 23 2021 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...This Afternoon and Tonight. Thunderstorms will continue to increase in coverage and intensity through the rest of the afternoon. Some storms will become severe, with large hail, damaging winds, and a few tornadoes possible. The greatest storm chances will be near and east of Interstate 35, but the severe weather threat will exist across all of North and Central Texas. A second round of storms will be possible along the cold front tonight near the Red River. Damaging winds will be the primary threat with these storms. Storms will come to an end from west to east early Saturday morning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A chance for severe thunderstorms will return on Tuesday, but the details remain uncertain at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely this afternoon and evening, mainly along and east of the Interstate 35 corridor.
In the hours before
Local storm report, Apr 23, 3:24 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
324 PM CDT FRI APR 23 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL LAVON 33.03N 96.44W
04/23/2021 M1.75 INCH COLLIN TX PUBLIC
N LAVON; MEASURED WITH RULER.
&&
PRATERLocal storm report, Apr 23, 3:25 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
325 PM CDT FRI APR 23 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM HAIL NEVADA 33.04N 96.37W
04/23/2021 E1.50 INCH COLLIN TX FIRE DEPT/RESCUE
&&
PRATERSpecial weather statement, Apr 23, 3:28 PM CDT, 14 minutes before
Special Weather Statement National Weather Service Fort Worth TX 328 PM CDT Fri Apr 23 2021 TXZ157>160-232115- Falls TX-Coryell TX-McLennan TX-Bell TX- 328 PM CDT Fri Apr 23 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MCLENNAN...EAST CENTRAL CORYELL...NORTH CENTRAL BELL AND NORTHWESTERN FALLS COUNTIES UNTIL 415 PM CDT... At 328 PM CDT, Doppler radar was tracking a strong thunderstorm over Mother Neff State Park, or 12 miles southwest of McGregor, moving northeast at 40 mph. Penny size hail will be possible with this storm. Locations impacted include... Waco, Hewitt, Robinson, Woodway, McGregor, Beverly Hills, Lorena, Bruceville-Eddy, Moody, Crawford, Golinda, Mother Neff State Park and Oglesby. A Severe Thunderstorm Watch remains in effect until 800 PM CDT for central Texas. LAT...LON 3116 9751 3132 9763 3169 9729 3140 9696 TIME...MOT...LOC 2028Z 220DEG 33KT 3129 9746 Sanchez
Local storm report, Apr 23, 3:29 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
329 PM CDT FRI APR 23 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0301 PM HAIL 2 WSW NEVADA 33.03N 96.40W
04/23/2021 E0.75 INCH COLLIN TX PUBLIC
DIME SIZED HAIL.
&&
PRATERLocal storm report, Apr 23, 3:34 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
334 PM CDT FRI APR 23 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HAIL MURPHY 33.01N 96.61W
04/23/2021 M1.50 INCH COLLIN TX PUBLIC
PING PONG TO GOLF BALL SIZED HAIL; MEASURED
WITH RULER.
&&
PRATERLocal storm report, Apr 23, 3:39 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
339 PM CDT FRI APR 23 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL MURPHY 33.01N 96.61W
04/23/2021 M1.75 INCH COLLIN TX PUBLIC
GOLF BALL TO HEN EGG SIZED HAIL; MEASURED
WITH RULER.
&&
PRATERThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 12:45 PM CDT | Special Weather Statement | FWD | Parker | 30 min |
| Apr 23, 1:13 PM CDT | Special Weather Statement | FWD | Tarrant | 32 min |
| Apr 23, 1:32 PM CDT | Special Weather Statement | FWD | Tarrant | 28 min |
| Apr 23, 1:44 PM CDT | Special Weather Statement | FWD | Jack | 31 min |
| Apr 23, 1:47 PM CDT | Special Weather Statement | FWD | Dallas, Rockwall | 28 min |
| Apr 23, 2:03 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Montague, Wise | 42 min |
| Apr 23, 2:08 PM CDT | Special Weather Statement | FWD | Dallas | 37 min |
| Apr 23, 2:27 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Dallas, Rockwall | 63 min |
| Apr 23, 2:32 PM CDT | River Flood Warning | FWD | Hunt | 42 hr |
| Apr 23, 2:32 PM CDT | River Flood Warning | FWD | Hunt, Kaufman, Rockwall | 38 hr |
| Apr 23, 2:42 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Montague | 39 min |
| Apr 23, 3:12 PM CDT | Severe Thunderstorm Warning | FWD | Hunt | 63 min |
| Apr 23, 3:16 PM CDT | Special Weather Statement | FWD | Johnson | 29 min |
| Apr 23, 3:28 PM CDT | Special Weather Statement | FWD | McLennan | 47 min |
| Apr 23, 3:46 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, McLennan | 23 min |
| Apr 23, 4:10 PM CDT | Special Weather Statement | FWD | Cooke | 35 min |
| Apr 23, 4:17 PM CDT | Special Weather Statement | FWD | Kaufman | 28 min |
| Apr 23, 4:35 PM CDT | Special Weather Statement | FWD | Wise | 25 min |
| Apr 23, 5:10 PM CDT | Special Weather Statement | FWD | Comanche | 35 min |
| Apr 23, 5:33 PM CDT | Severe Thunderstorm Warning | FWD | Lampasas | 57 min |
| Apr 23, 5:48 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Comanche, Erath, Hamilton | 57 min |
| Apr 23, 6:25 PM CDT | Special Weather Statement | FWD | Coryell | 35 min |
| Apr 23, 6:34 PM CDT | Special Weather Statement | FWD | Johnson | 26 min |
| Apr 23, 6:38 PM CDT | Special Weather Statement | FWD | Bosque | 37 min |
| Apr 23, 6:45 PM CDT | Tornado Warning | FWD | Denton | 19 min |
| Apr 23, 6:57 PM CDT | Special Weather Statement | FWD | Bell | 33 min |
Nearby
River Flood Warnings in Texas, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.